Alitretinoin Gel is a treatment used to treat a skin problem...
Fentanyl: The Real Deal
Misinformation and inconsistent recommendations regarding fentany l have resulted in confusion in the first responder community.
– Fentanyl Safety Recommendations for First Responders (Revised) from the Office of National Drug Control Policy.
It seems every week responders are getting exposed to Fentanyl, being rushed to the hospital, with many getting Narcan, all often without exhibiting any symptoms or symptoms no worse than lightheadedness and tingling hands.
I have been told at scenes to be careful that just touching a speck of powder could kill me.
No, I say, that’s not true.
I have been writing about his for over a year now, and fortunately the The American College of Medical Toxicology and the American Academy of Clinical Toxicology, and even the first edition of the above document, helped correct much of the early damage done by the DEA’s first document, Fentanyl: A Briefing Guide for First Responders.
To rectify this confusion, the government has released a new YouTube video called Fentanyl: The Real Deal.
One scene tells it all.
A police office gets some powder on his hands and screams “I got some on my hands!” and then gets all woozy.
His partner tells him, “Wash your hands. You’ll be okay.”
And he is fine.
Here’s the bottom line:
Touching Fentanyl will not kill you.
If you get it on your hands, don’t touch your nose or eyes.
Wash your hands with soap.
Wear gloves. If there is powder in the air, wear a mask and eye protection.
You do not need to get narcan sprayed up your nose just because you were exposed.
Only give naloxone to someone who is hypoventilating or with true signs of the opioid toxidrome syndrome.
People who are hyperventilating do not need naloxone.
Follow your treatment protocols.